Hail, Sheridan
- When
- June 1, 6:30 PM MST
- Where
- Sheridan County, 3 mi S of Antioch
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.017, -102.583
7 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 1, 11:49 AM MST, 6 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM CDT WED JUN 1 2005 ...ACTIVE WEATHER PATTERN TO PERSIST THROUGH AT LEAST THURSDAY NIGHT... .SHORT TERM DISCUSSION... NAM SUGGESTING SQAULLY LINE OF STORMS TO SET UP THIS AFTN IN THE PANHANDLE. LINE MOVES SLOWLY EAST OVERNIGHT AND THEN DISSIPATES ACROSS ERN ZONES THUR AM. MERRIMAN PROFILER WINDS ALREADY UNIFORM IN SPEED WITH GOOD DIRECTIONAL SHEER. FCST POPS WILL BE RAMPED UP TO LIKELY CATEGORY TONIGHT. LAPSE RATES ARE NOT STEEP ENOUGH FOR WIDESPREAD SEVERE WEATHER OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTN/EVENING NORTHWEST...WIND AND HAIL...DEEP MIXED LAYER. THURSDAY...SFC FRONT BECOMES THE FOCUS FOR STRONGER AND MORE SEVERE STORMS PARTICULARLY SW NEB WITH TRIPLE PT FOCUS AND 800MB THETA E/DEEPER INSTABILITY. FRONT COULD BE OVER KS BUT ELEVATED STORMS WOULD STILL MOVE NORTH INTO CNTL NEB. NAM EVEN SUGGESTS MOISTURE ADVECTION BEHIND THE SFC FRONT ACROSS WRN/NRN NEB. ACTIVITY COALESCES INTO A BEEFY MCS WHICH TRACKS NORTHEAST THRU CNTL NEB. FRIDAY...SOME WEAK RESIDUAL INSTABILITY MOVES THROUGH NRN ZONES IN AFTN. NAM SUGGESTS SCATTERED TSTMS. ATM STABILIZES FRIDAY NIGHT. .LONG TERM DISCUSSION... SATURDAY...ATM TAKES A BREAK AS H7 LOW EXITS CNTL PLAINS. SUNDAY...ANOTHER WAVE DEVELOPS AND AMPLIFIES ACROSS NEB. SYS SHOULD CLEAR THE AREA MONDAY NIGHT. THINGS DRY OUT AND WARM UP TUESDAY AND WEDNESDAY WITH TEMPS RISING INTO THE MID 80S...POSSIBLY WARMER. NEXT WAVE MOVES IN WEDS NIGHT. ALL MODELS...NAM GFS ECMWF ARE IN REASONABLE AGREEMENT AT 192 HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT WED JUN 1 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-021030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 250 PM CDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT OVER THE NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. THUNDERSTORMS WILL DEVELOP OVER THE PANHANDLE AND MOVE NORTHEAST. THE GREATEST THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT WILL EXTEND NORTHWEST OF A LINE FROM FROM SPENCER IN BOYD COUNTY...TO BREWSTER IN BLAINE COUNTY...TO OGALLALA IN KEITH COUNTY...AND CHAPPELL IN DEUEL COUNTY. A FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH WESTERN NEBRASKA THIS EVENING AND INTO THE CENTRAL OVERNIGHT. THE FRONT WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVERNIGHT INTO THURSDAY. UNSTABLE CONDITIONS WILL ENHANCE THE STRENGTH OF THE STORMS AND LOW LEVEL WIND PROFILES ARE EXPECTED TO BE FAVORABLE FOR A FEW SUPERCELLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS DAILY WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY AND FRIDAY. THE FRONT THAT MOVES INTO THE PLAINS TONIGHT WILL BE A SLOW MOVER AND IS NOT EXPECTED TO BE OUT OF THE AREA UNTIL LATE FRIDAY NIGHT. EACH DAY CONDITIONS WILL BECOME MORE UNSTABLE THROUGH FRIDAY...SO THERE IS A RISK OF SEVERE THUNDERSTORMS EACH DAY. OVER THE WEEKEND THERE IS A SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS AS LAPSE RATE STEEPEN WITH THE HEATING OF THE DAY. THEN ANOTHER SYSTEM WILL MOVE OUT OF THE ROCKIES LATE MONDAY FOR A CONTINUED THREAT FOR THUNDERSTORM DEVELOPMENT INTO THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KECK
The North Platte radar (KLNX), 166 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
7 hail, 1 flash flood. Local standard time, as filed.
Law enforcement reported water over Highway 30 west of Chappell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454682, 5454681, 5454683, 5454684, 5454685, 5454686, 5454687, 5454688.